MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 356.543
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition of broken could not be confirmed as the image didn¿t show enough clarity to see the broken extractor stuck on the nail.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part number: 356.543, synthes lot number: 4029188, supplier lot number: n/a, release to warehouse date: 22feb2000, expiration date: n/a, manufactured by synthes (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during the titanium tibia nail removal procedure, the threads of extraction screw for tibial nail broke.The surgeon threaded the extraction screw into cannulated tibia nail and after the repeated back slapping blows, the threads of the extraction screw for tibial nail broke off.The nail was retained in the patient along with the broken threads.The remaining shaft of extraction screw was discarded.There was a fifteen (15) minutes of surgical delay.The procedure was not successfully completed.Concomitant device: unknown titanium tibia nail (part# unknown, lot # unknown, qty 1).This report is for one (1) extraction screw for titanium tibial nail.This is report 1 of 1 for complaint (b)(4).

Brand Name
EXTRACTION SCREW FOR TITANIUM TIBIAL NAIL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11127510
Report Number2939274-2021-00050
Device Sequence Number3878022
Product Code LXH
UDI-Device Identifier10886982195500
UDI-Public(01)10886982195500
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number356.543
Device Catalogue Number356.543
Device Lot Number4029188
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR